New York, 2002

Damaging Wind in New York, November 10, 2002

November 10, 2002 · NWS BUF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 10, 9:30 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 10, 9:30 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
930 PM EST SUN NOV 10 2002

SEVERAL HOURS OF RAIN IN THE MAKING FOR THE REGION OVERNIGHT AS A
STRONG COLD FRONT CONTINUES TO EASE IN OUR DIRECTION FROM LOWER
MICHIGAN.

THERE HAS BEEN A CONCERN THAT THE WIDESPREAD SEVERE WEATHER FROM
OHIO WOULD MAKE INTO OUR CWA...BUT THE COMBINATION OF DETRIMENTAL
DIURNAL TIMING AND MISPLACED JET DYNAMICS SHOULD KEEP THE THREAT TO A
MINIMUM. THE RUC40 CONTINUES TO BRING THE +100KT H25 JET OVERHEAD
WITH THE FAVORED LF QUAD LIFT BEING PLACED OVER SRN ONTARIO AND AREAS
JUST TO OUR WEST. RADAR LOOPS OF THE PAST HOUR OR TWO CONFIRM THIS
DIAGNOSES SO FAR.

CAPE VALUES BLO 200 J/KG AS OF 01Z ARE VERY NON-THREATENING WITH
LITTLE MOISTURE CONVERGENCE BEING NOTED. THE LATTER SHOULD INCREASE
THOUGH AS THE NIGHT PROGRESSES. THE FACTORS STILL OF CONCERN ARE THE
RELATIVELY HIGH HELICITY VALUES THAT ARE STILL IN PLACE...WITH THE
EMBEDDED CONVECTION HAVING A HISTORY OF ROTATION. THE GOOD NEWS IS
THAT SEVERAL FRAMES OF THE LDS SHOW A TREND TOWARDS MORE POSITIVE
STRIKES WITH THE CONVECTION OVER OUR AREA...AND THIS SUGGESTS MORE
STRATIFORM PCPN WITH DYING CONVECTION.

WILL NOT CHANGE MUCH IN CONTIUITY...OTHER THAN TO STRESS HEAVIER PCPN
NEXT FEW HOURS. MOST SITES WILL LIKELY PICK UP A HALF INCH OF RAIN BY
DAYBREA.

.BUF...NONE.

RSH
Hazardous weather outlook, Nov 10, 4:38 AM EST, 18 hours 7 minutes before
NYZ001>008-010>014-019>021-100930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
438 AM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT AND EARLY MONDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN
COUNTIES OF NEW YORK, WEST OF THE GENESEE RIVER. THE RISK OF SEVERE
WEATHER WILL BE IN THE POTENTIAL OF STRONG THUNDERSTORMS TO
PRODUCE DAMAGING WIND GUSTS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Buffalo radar (KBUF), 104 km away, was scanning. The volume nearest the first event began at 03:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cattaraugus

When
November 10, 10:45 PM EST
Where
Cattaraugus County, Limestone
Measured
50 kt (58 mph)
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
42.017, -78.617

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324357.